MAUDE Adverse Event Report: LIMACORPORATE S.P.A. REVISION; UNCEMENTED STEM DIA=20MM - L=200MM

LIMACORPORATE S.P.A. REVISION; UNCEMENTED STEM DIA=20MM - L=200MM
Model Number REVISION HIP - TI6AL4V
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
By the checking of dhrs no pre-existing anomalies were detected on the involved lot number 1308341.This is the first and only complaint received regarding this lot number 1308341.A final report will be submitted at the conclusion of the investigation.
 
Event or Problem Description
Revision surgery performed on (b)(6) 2025 due to breakage of the revision hip - uncemented stem d.20 mm l.200 mm (product code: 3816.15.020 - lot: 1308341).Together with the stem the revision neck (7515.15.010) was also explained (lot number unknown).The event occurred in switzerland.
 
Additional Manufacturer Narrative
The device history records of the lot number involved were checked and no pre-existing anomaly was detected on the items manufactured with lima lot number: 1308341.This is the first and only complaint recorded on this lot number.The explanted stem was received for analysis.By the visual inspection, it was confirmed that the fracture occurred at the level of the stem male taper.The fracture appears compatible with a breakage due to fatigue; the visual analysis suggests that the mechanism might have started due to fretting phenomenon at the stem-neck modular junction.Based on the very few available information, we cannot determine with certainty the cause of the reported breakage, however, considering the absence of pre-existing anomalies by the check of the device history records and the visual inspection of the retrieved devices, we believe that the breakage occurred due to fretting started mechanism.Pms data: according to limacorporate pms data, the revision rate of the revision stems due to breakage is around (b)(4).Following a corrective/preventive action performed in the past, the shot-peening process on the male tapers of revision stems was introduced in 2015 to further increase the mechanical resistance of the modular connection between the stem and the neck.The femoral stem involved in this complaint was manufactured before the introduction of the shot peening treatment on the stem male tapers.Limacorporate is not aware of any breakages involving revision stems treated with shot-peening.Based on the root cause analysis performed and according to the relevant pms data, no corrective actions are required for this specific case.Limacorporate will continue monitoring the market to promptly detect any further similar issue.This is a final mdr report.
 
Event or Problem Description

Brand Name
REVISION
Common Device Name
UNCEMENTED STEM DIA=20MM - L=200MM
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
Manufacturer Contact
via nazionale 52
san daniele del friuli
udine, 30038
MDR Report Key22051068
Report Number3008021110-2025-00069
Device Sequence Number12988781
Product Code LZO
UDI-Device Identifier08033390003919
UDI-Public08033390003919
Combination Product (Y/N)N
PMA/510(K) Number
K151739
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberREVISION HIP - TI6AL4V
Device Catalogue Number3816.15.020
Device Lot Number1308341
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date07/04/2025
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown